Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Sep 23, 2013, 6:16 AM CDT for 14 counties in North Dakota; 8 counties in Minnesota. It took effect at Sep 23, 2013, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2013, 6:16 AM CDT (11:16 UTC)
- In effect from
- Sep 23, 2013, 7:00 AM CDT
- Expired
- Sep 23, 2013, 3:38 PM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
All 22 counties
Clay County, MN, Grant County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Cavalier County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 15 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.3 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 2513 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625 WWUS73 KFGF 231116 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 616 AM CDT MON SEP 23 2013 ...VERY WINDY TODAY IN THE RED RIVER VALLEY... .IT WILL BE A VERY WINDY DAY ALONG AND WEST OF THE RED RIVER VALLEY...WITH GUSTS OVER 40 MPH THROUGH LATE AFTERNOON. WINDS WILL SUBSIDE AFTER SUNSET FROM WEST TO EAST. MNZ001>004-007-029-030-040-NDZ007-008-015-016-026>030-038-039-049- 052>054-240000- /O.NEW.KFGF.WI.Y.0010.130923T1200Z-130924T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN- WEST OTTER TAIL-GRANT-CAVALIER-PEMBINA-RAMSEY-EASTERN WALSH- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...LANGDON...CAVALIER...DEVILS LAKE... GRAFTON...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 616 AM CDT MON SEP 23 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...IT WILL BE VERY WINDY THIS MORNING THROUGH EARLY EVENING ALONG AND WEST OF THE RED RIVER VALLEY. * WINDS...EXPECT SOUTHERLY WINDS FROM 30 TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DK
1 follow-up statement
325 WWUS73 KFGF 232038 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 338 PM CDT MON SEP 23 2013 ...BREEZY WINDS DIMINISHING THIS EVENING... .SOUTHERLY WINDS AHEAD OF A SURFACE TROUGH ENTERING THE DEVILS LAKE BASIN HAVE BEEN BREEZY TODAY. HOWEVER...THE TROUGH WILL CONTINUE TO MOVE SLOWLY EASTWARD THIS EVENING AND WINDS WILL DIMINISH. MNZ001>004-007-029-030-040-NDZ007-008-015-016-026>030-038-039-049- 052>054-232145- /O.CAN.KFGF.WI.Y.0010.000000T0000Z-130924T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN- WEST OTTER TAIL-GRANT-CAVALIER-PEMBINA-RAMSEY-EASTERN WALSH- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...LANGDON...CAVALIER...DEVILS LAKE... GRAFTON...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 338 PM CDT MON SEP 23 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WINDS IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH WILL CONTINUE TO DIMINISH THROUGH THE REST OF THE AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Sep 23, 3:42 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 23, 3:42 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 342 AM CDT MON SEP 23 2013 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 340 AM CDT MON SEP 23 2013 THE MAIN CHALLENGE WILL BE PRECIP CHANCES AND TEMPS. MODELS ARE IN VERY GOOD OVERALL AGREEMENT...WITH THE SYSTEM FOR TODAY INTO TONIGHT DRYING UP AS IT MOVES FROM WEST TO EAST. FOR TODAY...THE BEST CHANCE FOR SOME SHOWERS WILL BE IN THE FAR NW...WITH MOST OF THE AREA DRY. IT WILL BE WINDY FOR MOST AREAS...AND THE VALLEY COULD APPROACH WIND ADVISORY CRITERIA. FOR NOW WILL HOLD ON ISSUING A WIND ADVISORY...BUT WILL INCREASE WINDS VERY CLOSE TO THE 30 MPH SUSTAINED THRESHOLD WITH SOME GUSTS TO 40 MPH POSSIBLE ON THE VALLEY FLOOR. TEMPS WILL ALSO BE WELL ABOVE NORMAL...AND COULD APPROACH 80 IN THE VALLEY IF MORE INSOLATION DEVELOPS. THERE SHOULD BE AT LEAST AN INCREASE IN HIGH CLOUDS BY AFTERNOON THAT SHOULD KEEP TEMPS DOWN SOME. FOR TONIGHT...THERE SHOULD BE A DECAYING BAND OF SHOWERS THAT MOVES INTO THE VALLEY. NOT EXPECTING MUCH PRECIP AT ALL WITH THE BEST CHANCES THIS EVENING IN THE WEST. ON TUESDAY...IT WILL BE A DRY DAY WITH TEMPS ONCE AGAIN ABOVE NORMAL WITH ZONAL FLOW ALOFT. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 340 AM CDT MON SEP 23 2013 ON WED...A SW FLOW ALOFT WILL DEVELOP AND THERE COULD BE A SHOWER APPROACHING THE DEVILS LAKE BASIN OVERNIGHT. SOUTHERLY WINDS WILL INCREASE AND EXPECT ANOTHER MILD NIGHT FOR LATE SEPTEMBER. THURSDAY TO SUNDAY NIGHT...MODELS IN GOOD AGREEMENT WITH GENERAL SYNOPTIC PATTERN AND FROPA TIMING FRIDAY. WARM DAY THURSDAY WITH HIGHS 10 DEGREES OR SO ABOVE NORMAL...MAYBE MORE IF CLOUDS REMAIN MARGINAL...INTO THE MID 70S. SHORTWAVE IN SOUTHWEST FLOW LIFTS NE FROM WESTERN DAKOTAS INTO CENTRAL MANITOBA THURSDAY NIGHT INTO FRIDAY ASSOCIATED FROPA SLIDES ACROSS THE AREA FRIDAY. SHOWER CHANCES EXISTS THOUGH BEST FORCING WILL TRACK WELL NORTH OF THE AREA WITH ANY HOPE FOR MORE WIDESPREAD ORGANIZED PCPN DEPENDANT ON SECONDARY SFC LOW. OTHERWISE COOLER MORE SEASONAL TEMPERATURES CAN BE EXPECTED FRIDAY AND INTO SATURDAY... HIGHS IN THE 60S. ZONAL FLOW AND SFC HIGH PRESSURE SETTLE INTO THE REGION SATURDAY NIGHT AND SUNDAY WITH DRY WEATHER AND WARMING TEMPS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1142 PM CDT SUN SEP 22 2013 KEPT PREV TAFS IN TACT AS WINDS WILL BE SOUTH-SOUTHEAST INTO DAYTIME MONDAY WITH SUSTAINED AROUND 20 KTS AND GUSTS TO 30 KTS LIKELY AT GFK/FAR/TVF WITH A BIT LIGHTER WINDS AT DVL CLOSER TO TROUGH AND AT BEMIDJI (THOUGH STILL GUSTS OVER 20 KTS AT BJI). EXPECT THICKER CIRRUS SHIELD IN ERN ND/RRV WITH SOME MID CLOUDS AT DVL. BEST CHANCE FOR ANY SHOWER AT DVL AIRPORT TO BE CLOSER TO 00Z TUE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...DK LONG TERM...JK/DK AVIATION...RIDDLE
Nearby
Wind Advisories in North Dakota, 2013Wind Advisories in Minnesota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.